Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Body Pain
Mar 28, 2009

I spent 2 months in the hospital last year with liver failure due to alcohol abuse. When I got out, I felt sore in my abdominal area but no one could figure out what was wrong. I was put on oxycodone to manage the pain. Since then, the pain has become a body pain starting when I wake up in the morning. It is very hard to get going once I am on my feet, but the stiffness gradually goes away to some degree. The pain is in my hips, my knees, my shin area, shoulders, hand, everywhere. More severe upon standing up but goes away when I am seated. My wife tells me I groan loudly with pain while sleeping. I was diagnosed with hiv in October 08, and am on Atripla. We can't figure out what is causing this pain, but 160 mg of oxycontin per day seems to keep it in check. I hate the idea of being on a narcotic for this pain, but also am very frustrated at not knowing what is causing all this. There is a little arthritis in one hip, and my A/C joint (was a competitive powerlifter), but nothing else on x-ray. My hips definitely show signs of arthritis when my doctor tries rotating them, but again not on x-ray. Same with shoulders. It is an omni-present dull pain, from severe to just plain dull. What could be causing this?

Response from Dr. Henry

Unlikely to be due to HIV -you don't mention if you are taking any HIV meds. Osteomalacia/osteopororis/vitamin D deficiency are some of the conditions I would look for. I would refer to a rheumatologist if work-up is not helfful. KH



Previous
Intelence and erection medicine
Next
Can't Swallow Pills

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement